Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Aug 8, 2021, 5:29 PM CDT for Sangamon County, Illinois. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2021, 5:29 PM CDT (22:29 UTC)
- Expired
- Aug 8, 2021, 6:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Lincoln, IL
- Hail
- 0.00 in
- Wind
- 50
County Sangamon County, IL
The radar
The Lincoln radar (KILX), 66 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 310 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
011
WWUS83 KILX 082229
SPSILX
Special Weather Statement
National Weather Service Lincoln IL
529 PM CDT Sun Aug 8 2021
ILZ048-050-051-082300-
Sangamon-Morgan-Menard-
529 PM CDT Sun Aug 8 2021
...A strong thunderstorm will impact portions of south central
Menard, western Sangamon and east central Morgan Counties through 600
PM CDT...
At 529 PM CDT, Doppler radar was tracking a strong thunderstorm near
Loami, or 11 miles northwest of Virden, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Chatham around 545 PM CDT.
This includes the following highways...
Interstate 55 between mile markers 91 and 99.
Interstate 72 between mile markers 79 and 105.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3952 8989 3970 9004 3996 8979 3980 8955
TIME...MOT...LOC 2229Z 223DEG 36KT 3964 8989
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
SBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Aug 8, 3:20 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Aug 8, 3:20 PM CDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 320 PM CDT Sun Aug 8 2021 .SYNOPSIS... Issued at 212 PM CDT Sun Aug 8 2021 Showers and thunderstorms will push across central Illinois through Monday as an upper- level disturbance pivots across the region. Drier conditions return Tuesday and Wednesday along with uncomfortable heat index values (98F - 108F). This will likely summon a Heat Advisory by mid-week. The stretch of hot and humid conditions will be relatively short-lived, however, as a surface cold front drops through the region later in the week, brining additional showers and thunderstorms. Very pleasant weather arrives by next weekend. && .SHORT TERM...(This evening through Monday) ISSUED AT 212 PM CDT Sun Aug 8 2021 Latest satellite trends continue to show an eroding capping inversion across central and west central Illinois ahead of a decaying MCV. A very moist and unstable boundary layer has evolved this afternoon over the region, characterized by mid 70s surface dewpoints and MLCAPE values around 2500 J/kg. The expectations for today's severe weather potential remain little changed after reviewing the latest suite of hi-res models. Stronger thunderstorms are still anticipated to arrive just prior to 21z with the arrival of our forcing mechanism; a mid- level shortwave trough pivoting across the Mid- Mississippi Valley. The main limiting factor for today's convective setup is the lack of sufficient deep-layer shear, with the latest RAP analysis revealing below 20 kts. This value should increase later this afternoon as the decaying MCV and mid- level shortwave trough approach the Illinois River Valley, but we are still looking at less than 30 kts of deep layer shear through this convective event. Updrafts should struggle to stay organized in such an environment. Nevertheless, we continue to monitor a few strong-to-severe multicell clusters that have already developed west of the Illinois River. Given the orientation of the shear vectors, this activity is expected to grow upscale into a MCS/squall line as it moves into our outlook area over the next few hours. The line should quickly become outflow dominant as the UDCZ struggles to stay balanced, which is once again a result of insufficient shear. Locations west of I-55 will stand the best chance for severe weather through this evening, with damaging downdraft winds up to 60 mph being the prime hazard. Localized heavy rainfall will also be possible with these storms. While the global ensembles (GEFS and ENS) do not suggest upper echelon PWATs or QPF with this convective system, some of the hi- res models do offer localized pockets of 1-3 inches mainly west of I-55. Shower and thunderstorm activity should begin to wane after sunset. Despite a healthy LLJ veering into the region around that time, we think ongoing convection across the Ozarks will rob us of some of the rich theta-e air needed to sustain convection. CAMs have been supporting this over the past few runs. The forecast for Monday is a messy one and may offer another opportunity for severe convection. The threat at this point is conditional, and depends on how much convective debris is leftover from tonight. If the cap can erode quickly enough on Monday, there will likely be a pre- existing boundary lurking. With the mid- level shortwave still centered over northern Illinois, there may be enough instability and forcing to ignite thunderstorms across central Illinois. && .LONG TERM...(Tuesday through Sunday) ISSUED AT 212 PM CDT Sun Aug 8 2021 The bigger concern heading into this week is the heat. Mid- level heights will begin to increase behind the departing shortwave trough late Monday evening in response to low- level warm air advection. By Tuesday afternoon, surface temperatures will surge near 90 degrees with dewpoints in the mid 70s. This combination of heat and humidity will yield triple digit heat index values and will likely summon a Heat Advisory. By the middle-to-late stages of next week, ensemble guidance is in excellent agreement of strong shortwave energy digging into the Upper Great Lakes region. This will help drive a surface cold front through the Midwest. Shower and thunderstorm activity is anticipated ahead of this front, especially on Wednesday and Thursday, but it's not clear yet on whether this activity may be severe. Cooler and drier weather will return in the wake of frontal passage, with the NBM offering afternoon temperatures in the lower 80s with lows near 60 throughout next weekend. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1241 PM CDT Sun Aug 8 2021 Diurnal cumulus with bases around 4 kft will begin to bubble up across the regional terminals this afternoon beneath mostly clear skies. Vicinity thunderstorms are likely to develop between 20z- 02z, and as reflected in the TEMPO groups, a few of the regional terminals may experience a direct hit from this convective activity. Otherwise, scattered showers with VFR cloud bases should persist through 09z. Beyond that time, low stratus will begin to build down into the MVFR range. Additional shower and thunderstorm activity is possible beyond 12z Monday, but confidence remains low at this time. Surface winds will blow from south to north through the TAF period. Breezy conditions are anticipated through today with sustained speeds 10-15 kts with occasional gusts to 25 kts, diminishing after sunset. .ILX WATCHES/WARNINGS/ADVISORIES... && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MJA SHORT TERM...MJA LONG TERM...MJA AVIATION...MJA
Hazardous weather outlook, Aug 8, 3:46 PM CDT, 1 hour 43 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 346 PM CDT Sun Aug 8 2021 ILZ027>031-036>038-040>043-047>053-091100- Cass-Christian-De Witt-Fulton-Knox-Logan-Macon-Marshall-Mason- McLean-Menard-Morgan-Peoria-Sangamon-Schuyler-Scott-Stark- Tazewell-Woodford- 346 PM CDT Sun Aug 8 2021 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Thunderstorms are expected to increase in western Illinois this afternoon and evening, and move into eastern Illinois later in the evening. A few of the storms may be strong to locally severe, especially late afternoon and early evening, with damaging winds the main concern, but isolated hail possible as well. Ahead of the storms, the heat index is expected to reach around 100 degrees. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Periodic thunderstorms are expected from Monday through mid week. A few of the storms Monday and Tuesday may be on the strong side, though the risk on Wednesday is more uncertain. Heat index values of 95 to 100 degrees are expected Monday and around 105 Tuesday, followed by near 100 degrees Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and evening, with the most likely time frame from 4 pm to 9 pm. ILZ044>046-054>057-061-062-066-067-071-091100- Champaign-Clay-Coles-Cumberland-Douglas-Edgar-Effingham-Jasper- Moultrie-Piatt-Shelby-Vermilion- 346 PM CDT Sun Aug 8 2021 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Thunderstorms are expected this evening. A few of the storms may be strong to locally severe, with damaging winds the main concern, but isolated hail is possible as well. Ahead of the storms, the heat index is expected to range from 95 to 100 degrees this afternoon. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Periodic thunderstorms are expected from Monday through mid week. A few of the storms Monday and Tuesday may be on the strong side, though the risk on Wednesday is more uncertain. Heat index values near 100 to 105 degrees are expected Tuesday, and will be close to 100 degrees Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening, with the most likely time frame from 5 pm to 10 pm. ILZ063-068-072-073-091100- Clark-Crawford-Lawrence-Richland- 346 PM CDT Sun Aug 8 2021 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Thunderstorms are expected to move into the area tonight. At the current time, it appears the higher severe weather threat will be further west. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Periodic thunderstorms are expected from Monday through mid week. A few of the storms Monday and Tuesday may be on the strong side, though the risk on Wednesday is more uncertain. Heat index values of 100 to 105 degrees are expected Tuesday, and will be close to 100 degrees Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. 37
In the hours before
Local storm report, Aug 8, 4:44 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
444 PM CDT SUN AUG 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HEAVY RAIN 2 E BLOOMINGTON 40.49N 88.94W
08/08/2021 M1.97 INCH MCLEAN IL TRAINED SPOTTER
RAINFALL WITH THUNDERSTORMS SINCE 250 PM.
&&
07Local storm report, Aug 8, 4:47 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
447 PM CDT SUN AUG 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HEAVY RAIN 3 SW BLOOMINGTON 40.45N 89.03W
08/08/2021 M1.69 INCH MCLEAN IL NWS EMPLOYEE
MOST OF RAIN FELL WITH THUNDERSTORMS FROM
3-415 PM.
&&
07Special weather statement, Aug 8, 4:54 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Lincoln IL
454 PM CDT Sun Aug 8 2021
ILZ041-047-048-050-082230-
Mason-Morgan-Menard-Cass-
454 PM CDT Sun Aug 8 2021
...A strong thunderstorm will impact portions of western Menard,
eastern Cass, southeastern Mason and northeastern Morgan Counties
through 530 PM CDT...
At 453 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ashland, or 7 miles east of Virginia, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Tallula around 500 PM CDT.
Petersburg and Kilbourne around 510 PM CDT.
Other locations in the path of this storm include Easton and Mason
City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3977 9001 3987 9025 4024 9004 4022 8961
3992 8994 3990 9000
TIME...MOT...LOC 2153Z 217DEG 47KT 3992 9008
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SBLocal storm report, Aug 8, 5:01 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
501 PM CDT SUN AUG 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM HEAVY RAIN CENTRAL ILLINOIS AIRPOR 40.48N 88.91W
08/08/2021 M1.54 INCH MCLEAN IL AWOS
RAINFALL AT BLOOMINGTON AIRPORT PAST 2 HOURS
SINCE 252 PM.
&&Special weather statement, Aug 8, 5:02 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Lincoln IL
502 PM CDT Sun Aug 8 2021
ILZ031-037-038-082230-
Tazewell-Woodford-McLean-
502 PM CDT Sun Aug 8 2021
...A strong thunderstorm will impact portions of southeastern
Woodford, east central Tazewell and northwestern McLean Counties
through 530 PM CDT...
At 502 PM CDT, Doppler radar was tracking a strong thunderstorm over
Minier, or 17 miles southeast of Pekin, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Mackinaw and Stanford around 510 PM CDT.
Other locations in the path of this storm include Danvers, Goodfield
and Carlock.
This includes the following highways...
Interstate 155 near mile marker 22.
Interstate 39 between mile markers 3 and 13.
Interstate 74 between mile markers 111 and 126.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4036 8933 4048 8948 4077 8912 4063 8890
TIME...MOT...LOC 2202Z 222DEG 21KT 4046 8933
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SBSpecial weather statement, Aug 8, 5:29 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
529 PM CDT Sun Aug 8 2021
ILZ048-050-051-082300-
Sangamon-Morgan-Menard-
529 PM CDT Sun Aug 8 2021
...A strong thunderstorm will impact portions of south central
Menard, western Sangamon and east central Morgan Counties through 600
PM CDT...
At 529 PM CDT, Doppler radar was tracking a strong thunderstorm near
Loami, or 11 miles northwest of Virden, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Chatham around 545 PM CDT.
This includes the following highways...
Interstate 55 between mile markers 91 and 99.
Interstate 72 between mile markers 79 and 105.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3952 8989 3970 9004 3996 8979 3980 8955
TIME...MOT...LOC 2229Z 223DEG 36KT 3964 8989
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SBThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 2:21 PM CDT | Special Weather Statement | ILX | McLean | 24 min |
| Aug 8, 3:30 PM CDT | Special Weather Statement | ILX | McLean | 30 min |
| Aug 8, 4:29 PM CDT | Special Weather Statement | ILX | Morgan | 31 min |
| Aug 8, 4:45 PM CDT | Areal Flood Advisory | ILX | McLean | 2 hr |
| Aug 8, 4:54 PM CDT | Special Weather Statement | ILX | Menard | 36 min |
| Aug 8, 5:02 PM CDT | Special Weather Statement | ILX | Woodford | 28 min |
| Aug 8, 5:05 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Menard | 25 min |
| Aug 8, 5:14 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Tazewell, Woodford | 46 min |
| Aug 8, 5:35 PM CDT | Flash Flood Warning | ILX | McLean | 3 hr |
| Aug 8, 5:46 PM CDT | Special Weather Statement | ILX | Sangamon | 29 min |
Nearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.